Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS North Platte, NE

August 4, 2015Chase County, Perkins County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 4, 2015, 11:30 AM MDT for Chase County, Perkins County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 11:30 AM MDT (17:30 UTC)
Expired
Aug 4, 2015, 12:15 PM MDT
In force
45 min
Issued by
NWS North Platte, NE

Counties Chase County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 11:56 AM MDTHAIL 18 Ssw Madrid, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WWUS83 KLBF 041730
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 PM CDT TUE AUG 4 2015
 
NEZ057-058-069-070-041815-
CHASE NE-KEITH NE-PERKINS NE-HAYES NE-
1230 PM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KEITH...CHASE...
PERKINS AND NORTHWESTERN HAYES COUNTIES UNTIL 115 PM CDT/1215 PM
MDT/...

AT 1229 PM CDT /1129 AM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
OGALLALA TO NEAR GRANT TO 8 MILES SOUTHWEST OF LAMAR...AND MOVING
SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAMAR...CHURCH GROVE CAMPGROUND...GRAINTON...MADRID...ENDERS...AREA A
CAMPGROUND...CHAMPION...CHASE...ENDERS RESERVOIR STATE RECREATION
AREA...GRANT...CRETE...CENTER DAM CAMPGROUND...ELSIE...IMPERIAL...
WILD HORSE SPRING AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 86.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4062 10205 4080 10182 4113 10179 4097 10127
      4053 10130 4043 10142 4035 10152 4035 10205
TIME...MOT...LOC 1729Z 304DEG 22KT 4102 10173 4076 10175 4049 10209 

$$

JWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 4, 5:41 AM MDT, 5 hours 49 minutes earlier.

Area forecast discussion, Aug 4, 5:41 AM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 AM CDT TUE AUG 4 2015

.SYNOPSIS...
ISSUED AT 348 AM CDT TUE AUG 4 2015

LARGE UPPER LOWS OVER BRITISH COLUMBIA AND HUDSON BAY
WITH RIDGE THROUGH NORTHERN ROCKIES INTO CANADA. VERY PRONOUNCED
NEGATIVELY TILTED UPPER WAVE MOVING ACROSS WESTERN WYOMING AS SEEN
IN IR... MOVING UNDER THE RIDGE. BROAD TROUGH OVER THE EASTERN CONUS
FROM HUDSON BAY LOW INTO THE SOUTHEAST CONUS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 348 AM CDT TUE AUG 4 2015

MAIN PLAYER TODAY WILL BE UPPER LEVEL WAVE OVER WYOMING AND
COLORADO. ONGOING CONVECTION OVER NORTH CENTRAL ZONES WILL CONTINUE
THROUGH THE DAY TODAY. AS THE UPPER LOW CONTINUES TO MOVE SLOWLY
EAST NORTHEAST TODAY CONVECTION WILL BEGIN OVER SOUTHWEST NEBRASKA
AND THE SOUTHEAST NEBRASKA PANHANDLE ALONG STATIONARY BOUNDARY.
PWATS ABOVE AN INCH OVER THE CENTRAL AND NORTHERN PLAINS ABOUT 125%
OF NORMAL. AS LOW MOVES CLOSER AND HEATING OF THE DAY. FAVORABLE
WIND PROFILES FOR DEVELOPMENT OF ORGANIZED CONVECTION ALONG THE
STATIONARY FRONT LATE MORNING EARLY AFTERNOON. SYSTEM CLOSES OFF AND
NEGATIVE TILT OF SYSTEM WILL BRING PROLONGED SLOW MOVING SYSTEM.
HIGHS TODAY IN THE MID 80S. ONGOING PRECIPITATION OVER THE EAST
TONIGHT WITH TEMPERATURES FALLING INTO THE UPPER 50S WEST AND LOWER
60S EAST.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 348 AM CDT TUE AUG 4 2015

SHORTWAVE RIDGING ALOFT WILL OVERSPREAD THE REGION WEDNESDAY IN THE
WAKE OF TUESDAY/TUESDAY NIGHTS UPPER LEVEL DISTURBANCE. WITH THE
RISING HEIGHTS ALOFT AND LITTLE FOCUS FOR CONVECTION AT THE
SURFACE...WILL GO WITH A DRY DAY AFTER ANY EARLY MORNING LINGERING
SHOWERS/TSTMS FROM DEPARTING UPPER LEVEL DISTURBANCE.

WEDNESDAY NIGHT INTO THURSDAY...THE NEXT WAVE ALOFT MOVES ACROSS THE
DAKOTAS. APPEARS TO BE JUST ENOUGH UPPER LEVEL FORCING ASSOCIATED
WITH THE WAVE TO CONTINUE THE MENTION OF A FEW TSTMS ACROSS NORTH
CENTRAL NEBRASKA WEDNESDAY NIGHT. THE UPPER WAVE WILL DRIVE A COLD
FRONT SOUTHEAST THROUGH THE AREA THURSDAY. THE GFS AND NAM ARE IN
GOOD AGREEMENT AND HAVE THE FRONT FROM ALONG A LINE FROM ROUGHLY
EWING TO BURWELL TO BROKEN BOW BY AROUND 4PM OR PEAK HEATING. VERY
UNSTABLE AHEAD OF THE BOUNDARY WITH SFC BASED CAPE NEAR 4500 J/KG
AND 30 TO 40 KTS OF 0 TO 6 KM BULK SHEAR. IF STORMS DEVELOP SEVERE
WILL BE QUITE POSSIBLE. IT DOES APPEAR STORMS WILL DEVELOP AS
TEMPERATURES COOL ALOFT DURING THE AFTERNOON AND FORCING INCREASES.

FRIDAY INTO THE WEEKEND...OVERALL UPPER PATTERN REMAINS LARGELY
UNCHANGED WITH UPPER LEVEL HIGH TO REMAIN ANCHORED ACROSS THE
SOUTHERN PLAINS. SEVERAL DISTURBANCES ALOFT WILL ROTATE EAST ACROSS
THE REGION ON THE NORTHERN PERIPHERY OF THE RIDGE...WITH ISOLATED TO
SCATTERED MAINLY AFTERNOON AND NIGHTIME TSTMS. TEMPERATURES WILL
CONTINUE TO AVERAGE NEAR NORMAL WITH HIGHS MID TO UPPER 80S AND LOWS
IN THE 60S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 642 AM CDT TUE AUG 4 2015

A LINE OF THUNDERSTORMS WILL CONTINUE OVER NORTH CENTRAL NEBRASKA
FROM KVTN TO KONL THROUGH THE MORNING. OVER THE REMAINDER OF
WESTERN NEBRASKA MVFR TO LIFR CONDITIONS ARE PRESENT WITH STRATUS
AND FOG. AREAS OF STRATUS SHOULD CONTINUE TO LIFT THROUGH THE
MORNING INTO MVFR CEILINGS. THUNDERSTORMS WILL DEVELOP OVER
SOUTHWEST NEBRASKA THIS AFTERNOON AND CONTINUE THROUGH THE EARLY
EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING THUNDERSTORM WINDS. HAVE CARRIED THUNDERSTORMS IN VCNTY
AT KVTN WITH UNCERTAINTY. HAVE CARRIED AT KLBF THROUGH THE LATE
AFTERNOON WITH VCTS AFTER 05/00Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...POWER
LONG TERM...TAYLOR
AVIATION...POWER
Hazardous weather outlook, Aug 4, 9:24 AM MDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 AM CDT TUE AUG 4 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-051530-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1024 AM CDT TUE AUG 4 2015 /924 AM MDT TUE AUG 4 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE SANDHILLS REGION TODAY...CAPABLE OF FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL. SOME OF THE STORMS MAY BECOME STRONG
TO SEVERE DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES
FOR SEVERE WEATHER WILL GENERALLY EXIST ALONG AND SOUTH OF A
HYANNIS TO BROKEN BOW LINE...INCLUDING MUCH OF THE CENTRAL
SANDHILLS AND INTO SOUTHWEST NEBRASKA. THE PRIMARY THREAT WITH
ANY SEVERE WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER A
TORNADO OR TWO CANNOT BE RULED OUT. THE SEVERE THREAT DIMINISHES
TONIGHT...BUT THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH SUNDAY AS
AN ACTIVE PATTERN CONTINUES ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHWEST NEBRASKA THIS
AFTERNOON AND EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

In the hours before

Special weather statement, Aug 4, 9:54 AM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1054 AM CDT TUE AUG 4 2015

NEZ057>059-041645-
KEITH NE-PERKINS NE-LINCOLN NE-
1054 AM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH...WEST CENTRAL
LINCOLN AND NORTHEASTERN PERKINS COUNTIES UNTIL 1145 AM CDT/1045 AM
MDT/...

AT 1053 AM CDT /953 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR PAXTON...OR 22 MILES EAST OF OGALLALA...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAXTON...SUTHERLAND...SARBEN...SUTHERLAND RESERVOIR STATE RECREATION
AREA...COKER...O'FALLONS AND HERSHEY.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 142 AND
162.

LAT...LON 4093 10124 4102 10145 4130 10138 4118 10099
TIME...MOT...LOC 1553Z 208DEG 11KT 4104 10131

JWS
Special weather statement, Aug 4, 10:21 AM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 AM MDT TUE AUG 4 2015

NEZ056>058-041700-
DEUEL NE-KEITH NE-PERKINS NE-
1021 AM MDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KEITH...SOUTHEASTERN
DEUEL AND NORTHWESTERN PERKINS COUNTIES UNTIL 1100 AM MDT...

AT 1020 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JULESBURG...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRULE...BIG SPRINGS...GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...
MEGEATH AND BARTON.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 90 AND
117.

LAT...LON 4115 10237 4112 10188 4085 10195 4088 10206
      4101 10205 4100 10241
TIME...MOT...LOC 1620Z 281DEG 16KT 4105 10230

JWS
Special weather statement, Aug 4, 11:30 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 PM CDT TUE AUG 4 2015

NEZ057-058-069-070-041815-
CHASE NE-KEITH NE-PERKINS NE-HAYES NE-
1230 PM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KEITH...CHASE...
PERKINS AND NORTHWESTERN HAYES COUNTIES UNTIL 115 PM CDT/1215 PM
MDT/...

AT 1229 PM CDT /1129 AM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
OGALLALA TO NEAR GRANT TO 8 MILES SOUTHWEST OF LAMAR...AND MOVING
SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAMAR...CHURCH GROVE CAMPGROUND...GRAINTON...MADRID...ENDERS...AREA A
CAMPGROUND...CHAMPION...CHASE...ENDERS RESERVOIR STATE RECREATION
AREA...GRANT...CRETE...CENTER DAM CAMPGROUND...ELSIE...IMPERIAL...
WILD HORSE SPRING AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 86.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4062 10205 4080 10182 4113 10179 4097 10127
      4053 10130 4043 10142 4035 10152 4035 10205
TIME...MOT...LOC 1729Z 304DEG 22KT 4102 10173 4076 10175 4049 10209

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 10:37 PM MDTSpecial Weather StatementLBFKeya Paha38 min
Aug 3, 11:54 PM MDTSpecial Weather StatementLBFKeya Paha, Rock66 min
Aug 4, 1:44 AM MDTSpecial Weather StatementLBFBoyd, Holt, Keya Paha, Rock46 min
Aug 4, 2:39 AM MDTSpecial Weather StatementLBFBoyd, Holt, Keya Paha, Rock96 min
Aug 4, 9:54 AM MDTSpecial Weather StatementLBFKeith51 min
Aug 4, 10:21 AM MDTSpecial Weather StatementLBFDeuel39 min
Aug 4, 11:33 AM MDTSpecial Weather StatementLBFLincoln42 min
Aug 4, 11:41 AM MDTSevere Thunderstorm WarningLBFChase34 min
Aug 4, 12:01 PM MDTSevere Thunderstorm WarningLBFLincoln29 min
Aug 4, 12:30 PM MDTSevere Thunderstorm WarningLBFLincoln45 min
Aug 4, 1:18 PM MDTAreal Flood AdvisoryLBFLincoln3 hr
Aug 4, 1:31 PM MDTAreal Flood AdvisoryLBFFrontier, Hayes3 hr
Aug 4, 1:57 PM MDTAreal Flood AdvisoryLBFLincoln3 hr
Aug 4, 2:03 PM MDTSpecial Weather StatementLBFFrontier42 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.